MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1707801
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, lower than expected glucose result was obtained from a single patient sample processed using vitros chemistry products glucose (glu) slides lot 0027-3245-2918 on a vitros 250 chemistry system.A definitive assignable cause of the event could not be determined.Based on historical quality control results, a vitros glu lot 0027-3245-2918 performance issue is not likely a contributor to the event.Although slight imprecision was observed in the performance verifier fluid that runs at a higher concentration, the magnitude of bias observed is not equivalent to the bias observed in the patient sample result.The results of vitros glu precision testing performed on the vitros 250 chemistry system was within ortho acceptable guidelines, indicating that vitros glu lot 0027-3245-2918 was performing as expected in combination with the vitros 250 system.Although the customer did not process a diagnostic precision test, there is no evidence of a system malfunction.Per the vitros glu instructions for use (ifu), unopened vitros glu reagent that will be used with sodium fluoride sample types can be stored refrigerated for: 4 months.The customer confirmed that they first received vitros glu lot 0027-3245-2918 on (b)(6) 2025 and have been storing them in the refrigerator since then.The customer is not following the vitros glu ifu and it is possible that the improper reagent storage for the sample type that is in use contributed to the lower-than-expected result.Pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturer recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros glu reagent lot 0027-3245-2918.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected glucose result was obtained from a single patient sample processed using vitros chemistry products glucose (glu) slides lot 0027-3245-2918 on a vitros 250 chemistry system.Patient sample result of 25 mg/dl vs an expected result of 176 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros glu result was reported from the laboratory and questioned by a physician.No treatment was initiated, altered or stopped based on the result and a corrected report was later issued.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS GLU SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22382041
Report Number1319809-2025-00058
Device Sequence Number21191266
Product Code CGA
UDI-Device Identifier10758750009572
UDI-Public(01)10758750009572(17)251101(11)240523(10)002732452918
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number1707801
Device Lot Number0027-3245-2918
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown